Alert archive / Alabama / Heat Advisories in 2024
Heat Advisory 21, NWS Mobile, AL
NWS Mobile, AL issued this heat advisory at Jul 31, 2024, 1:24 PM CDT for 12 counties in Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida; 5 counties in Mississippi. It took effect at Aug 1, 2024, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2024, 1:24 PM CDT (18:24 UTC)
- In effect from
- Aug 1, 2024, 10:00 AM CDT
- Expired
- Aug 1, 2024, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 83 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2490 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
008 WWUS74 KMOB 311824 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 124 PM CDT Wed Jul 31 2024 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-010230- /O.NEW.KMOB.HT.Y.0021.240801T1500Z-240802T0000Z/ /O.CON.KMOB.HT.Y.0020.000000T0000Z-240801T0000Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- Including the cities of Atmore, Flomaton, Daphne, Lucedale, Ensley, Destin, Fort Walton Beach, Richton, Camden, Greenville, Navarre, Wright, Brantley, Beulah, Grove Hill, Chatom, Jay, Foley, Orange Beach, Niceville, Fairhope, Monroeville, Lisman, Andalusia, Brewton, Leakesville, Stockton, Thomasville, Prichard, Fort Morgan, Walnut Hill, Evergreen, Waynesboro, Wiggins, Century, Pensacola, Pine Hill, McLain, Valparaiso, Saraland, Opp, Spanish Fort, Jackson, Mobile, Milton, Eglin AFB, Beaumont, Crestview, Bayou La Batre, New Augusta, Molino, Pensacola Beach, Seminole, Homewood, Gulf Shores, Luverne, Citronelle, Fort Pickens, Butler, Perdido Bay, Gulf Breeze, Dauphin Island, Silas, Theodore, Bagdad, Millry, Bay Minette, and Grand Bay 124 PM CDT Wed Jul 31 2024 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... * WHAT...For the first Heat Advisory, heat index values up to 112. For the second Heat Advisory, heat index values up to around 112 expected. * WHERE...Portions of south central and southwest Alabama, northwest Florida, and southeast Mississippi. * WHEN...For the first Heat Advisory, until 7 PM CDT this evening. For the second Heat Advisory, from 10 AM to 7 PM CDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
3 follow-up statements
884 WWUS74 KMOB 010206 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 906 PM CDT Wed Jul 31 2024 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-011100- /O.CON.KMOB.HT.Y.0021.240801T1500Z-240802T0000Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- Including the cities of Grand Bay, Spanish Fort, Orange Beach, Theodore, Grove Hill, Jackson, Millry, Citronelle, Pensacola Beach, Mobile, Evergreen, Fort Morgan, Silas, Perdido Bay, Jay, Pensacola, Fort Walton Beach, Thomasville, Fort Pickens, Brantley, Eglin AFB, Richton, Greenville, Chatom, Beulah, Niceville, Wiggins, Homewood, Saraland, Pine Hill, Navarre, Crestview, Bayou La Batre, Bay Minette, Prichard, Bagdad, Wright, Brewton, Leakesville, Century, New Augusta, Flomaton, McLain, Atmore, Foley, Milton, Luverne, Monroeville, Fairhope, Stockton, Ensley, Destin, Lisman, Beaumont, Lucedale, Dauphin Island, Opp, Molino, Seminole, Butler, Daphne, Walnut Hill, Camden, Valparaiso, Waynesboro, Gulf Breeze, Andalusia, and Gulf Shores 906 PM CDT Wed Jul 31 2024 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... * WHAT...Heat index values up to 112 expected. * WHERE...Portions of south central and southwest Alabama, northwest Florida, and southeast Mississippi. * WHEN...From 10 AM to 7 PM CDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
752 WWUS74 KMOB 010948 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 448 AM CDT Thu Aug 1 2024 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-011800- /O.CON.KMOB.HT.Y.0021.240801T1500Z-240802T0000Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- Including the cities of Brantley, New Augusta, Lucedale, Pine Hill, Mobile, Daphne, Niceville, Thomasville, Dauphin Island, Navarre, Homewood, Century, Brewton, Beulah, Walnut Hill, Monroeville, Richton, Valparaiso, Opp, Wiggins, Gulf Breeze, Gulf Shores, Camden, Atmore, Greenville, Citronelle, Saraland, Ensley, Perdido Bay, Jackson, Crestview, Evergreen, Beaumont, Butler, Theodore, Waynesboro, Fairhope, Luverne, Wright, McLain, Destin, Grove Hill, Bagdad, Fort Morgan, Leakesville, Orange Beach, Silas, Bayou La Batre, Pensacola Beach, Fort Pickens, Eglin AFB, Chatom, Stockton, Spanish Fort, Foley, Andalusia, Fort Walton Beach, Bay Minette, Grand Bay, Jay, Flomaton, Millry, Pensacola, Seminole, Milton, Lisman, Prichard, and Molino 448 AM CDT Thu Aug 1 2024 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 110 expected. * WHERE...Portions of south central and southwest Alabama, northwest Florida, and southeast Mississippi. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
809 WWUS74 KMOB 011856 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 156 PM CDT Thu Aug 1 2024 ALZ052-059-060-261>266-FLZ201>206-MSZ067-075-076-078-079-020300- /O.NEW.KMOB.HT.Y.0022.240802T1500Z-240803T0000Z/ /O.CON.KMOB.HT.Y.0021.000000T0000Z-240802T0000Z/ Washington-Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- Including the cities of Fort Pickens, Navarre, Dauphin Island, Fairhope, Foley, Ensley, Richton, McLain, Eglin AFB, Seminole, Orange Beach, Crestview, Pensacola Beach, Daphne, Theodore, New Augusta, Milton, Valparaiso, Saraland, Gulf Shores, Millry, Pensacola, Fort Morgan, Wright, Stockton, Niceville, Flomaton, Waynesboro, Andalusia, Opp, Gulf Breeze, Spanish Fort, Bayou La Batre, Century, Atmore, Brewton, Mobile, Bay Minette, Walnut Hill, Leakesville, Bagdad, Chatom, Perdido Bay, Lucedale, Wiggins, Beaumont, Jay, Destin, Molino, Grand Bay, Beulah, Citronelle, Fort Walton Beach, and Prichard 156 PM CDT Thu Aug 1 2024 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY... * WHAT...For the first Heat Advisory, heat index values up to 110. For the second Heat Advisory, heat index values up to 112 expected. * WHERE...Portions of south central and southwest Alabama, northwest Florida, and southeast Mississippi. * WHEN...For the first Heat Advisory, until 7 PM CDT this evening. For the second Heat Advisory, from 10 AM to 7 PM CDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. Monitor the latest forecasts and warnings for updates. && $$ ALZ051-053>058-020000- /O.CON.KMOB.HT.Y.0021.000000T0000Z-240802T0000Z/ Choctaw-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Including the cities of Luverne, Camden, Pine Hill, Lisman, Brantley, Homewood, Silas, Butler, Monroeville, Thomasville, Grove Hill, Jackson, Greenville, and Evergreen 156 PM CDT Thu Aug 1 2024 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 110. * WHERE...Butler, Conecuh, Crenshaw, Monroe, Wilcox, Choctaw, and Clarke Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this heat advisory went out at Jul 31, 6:41 AM CDT, 6 hours 43 minutes earlier.
Area forecast discussion, Jul 31, 6:41 AM CDT, 6 hours 43 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
641 AM CDT Wed Jul 31 2024
...New AVIATION...
.AVIATION...
(12Z TAFS)
Issued at 641 AM CDT Wed Jul 31 2024
VFR conditions will prevail this morning before scattered showers
and storms develop this afternoon. Brief reductions in ceilings
and visbys can be expected in and near thunderstorms. /13
&&
.PREV DISCUSSION... /issued 426 AM CDT Wed Jul 31 2024/
..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
NEAR TERM...
(Now through Thursday)
Issued at 426 AM CDT Wed Jul 31 2024
The area will remain on the eastern periphery of an upper level
ridge across the southern plains. Meanwhile, the area remains on
the western periphery of a sfc high over the western Atlantic.
This will maintain southerly flow with precipitable water values
around 2.0 inches. A diurnal precip profile will continue with the
highest POPs along the seabreeze and eastern zones where the
influence of the upper ridge will be less. High temps will again
climb into the mid and upper 90s. The high temps combined with
dewpoints in the mid and upper 70s will lead to heat index values
up to 112 in some locations. As a result, another Heat Advisory is
now in effect for our entire forecast area from 10am until 7pm.
/13
SHORT AND LONG TERM...
(Thursday night through Tuesday)
Issued at 426 AM CDT Wed Jul 31 2024
The heat will continue through the remainder of the week and into
the weekend with Heat Advisories likely needed for most if not all
of the area each day. An expansive upper level ridge over the
Southern Plains and Lower Mississippi Valley will extend eastward
over the local area through Friday which will help to increase
temperatures and subsidence over the local area. The hottest
days in the period look to be Thursday and Friday with high
temperatures rising into the middle and upper 90s. These
temperatures combined with dew points in the middle and upper 70s
will result in dangerous heat index values around 105-112 degrees
each afternoon. There may be some relief though with daily
chances for summertime showers and storms remaining possible each
afternoon with scattered (30-50%) coverage peaking during the
afternoon and early evening hours. The main forcing mechanisms for
convection will be along the sea- breeze, remnant outflow
boundaries, and in areas where convective temperatures are
reached. As we head into the weekend, the upper ridge shifts and
becomes centered over the western US with the local area remaining
on the far eastern periphery. At the same time, a shortwave pivots
across the Great Lakes and will gradually slide into the
Southeast while sending a weak cold front down into portions of
Alabama and potentially as far south as the local area. Rain
chances will increase slightly over the weekend and into early
next week as a result of the nearby front and weaker ridging
aloft. Temperatures won't be quite as hot due to the increasing
cloud cover and storm coverage, but the humid conditions will
likely keep most areas within Heat Advisory thresholds through the
weekend. A few pulse type thunderstorms cannot be ruled out
through the period, with the primary concerns being gusty winds
and frequent lightning. /14
MARINE...
Issued at 426 AM CDT Wed Jul 31 2024
No impacts expected other than locally higher winds and seas
possible near thunderstorms. /13
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 96 78 96 77 97 77 96 76 / 40 10 30 10 30 20 50 40
Pensacola 94 79 94 80 96 80 95 78 / 30 10 30 10 40 20 50 40
Destin 93 81 93 81 94 80 92 79 / 30 10 30 20 40 30 50 40
Evergreen 96 75 97 75 97 75 96 73 / 40 10 30 10 30 20 50 30
Waynesboro 98 76 98 75 99 76 97 74 / 20 10 20 0 20 10 40 30
Camden 96 76 97 77 97 76 95 74 / 20 10 20 10 30 20 50 30
Crestview 95 75 97 76 97 76 96 74 / 60 20 40 10 50 20 70 30
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory from 10 AM this morning to 7 PM CDT this evening
for ALZ051>060-261>266.
FL...Heat Advisory from 10 AM this morning to 7 PM CDT this evening
for FLZ201>206.
MS...Heat Advisory from 10 AM this morning to 7 PM CDT this evening
for MSZ067-075-076-078-079.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 1:37 PM CDT | Special Weather Statement | MOB | Okaloosa | 38 min |
| Jul 31, 2:06 PM CDT | Special Weather Statement | MOB | Escambia | 39 min |
Nearby
Heat Advisories in Alabama, 2024Heat Advisories in Mississippi, 2024Heat Advisories in Florida, 2024Every heat advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.